Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 69, NWS Wichita, KS

April 26, 2009Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2009, 11:04 AM CDT for Butler County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 11:04 AM CDT (16:04 UTC)
Expired
Apr 26, 2009, 11:36 AM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Butler County, KS

The radar

The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 261604
SVRICT
KSC015-261700-
/O.NEW.KICT.SV.W.0069.090426T1604Z-090426T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1104 AM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL NOON CDT.

* AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR LEON...OR 10 MILES SOUTHEAST OF EL DORADO...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CASSODAY...LEON...ROSALIA...EL DORADO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON
FOR SOUTH CENTRAL KANSAS.

&&

LAT...LON 3761 9697 3809 9666 3808 9652 3778 9652
      3749 9681
TIME...MOT...LOC 1604Z 211DEG 26KT 3771 9675

$$

KRC
4 follow-up statements
000 
WWUS53 KICT 261610
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 AM CDT SUN APR 26 2009

KSC015-261700-
/O.CON.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1110 AM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BUTLER
COUNTY UNTIL NOON CDT...

AT 1110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LEON...OR 9 MILES SOUTHEAST OF EL DORADO...MOVING NORTHEAST AT 30
MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BUTLER
COUNTY...INCLUDING ROSALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3765 9689 3809 9666 3808 9652 3778 9652
      3759 9678
TIME...MOT...LOC 1610Z 211DEG 26KT 3775 9672

$$

KRC
000 
WWUS53 KICT 261619
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT SUN APR 26 2009

KSC015-261700-
/O.CON.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1119 AM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER COUNTY UNTIL NOON CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ROSALIA...OR 9 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 30 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
BUTLER COUNTY...INCLUDING ROSALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3772 9680 3809 9666 3809 9662 3808 9652
      3784 9652 3768 9675
TIME...MOT...LOC 1620Z 211DEG 26KT 3781 9667

$$

KRC
000 
WWUS53 KICT 261633
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CDT SUN APR 26 2009

KSC015-261700-
/O.CON.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1133 AM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER COUNTY UNTIL NOON CDT...

AT 1133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED OVER
EAST CENTRAL BUTLER COUNTY...OR 14 MILES EAST OF EL DORADO...MOVING
NORTHEAST AT 30 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
BUTLER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3788 9668 3800 9659 3808 9652 3784 9652
      3783 9658
TIME...MOT...LOC 1633Z 211DEG 26KT 3789 9661

$$

KRC
000 
WWUS53 KICT 261636
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT SUN APR 26 2009

KSC015-261646-
/O.CAN.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1136 AM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY HAS
BEEN CANCELLED...

AT 1135 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
PM CDT SUNDAY AFTERNOON FOR SOUTH CENTRAL KANSAS.

LAT...LON 3788 9668 3800 9659 3808 9652 3784 9652
      3783 9658
TIME...MOT...LOC 1636Z 211DEG 26KT 3791 9659

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:07 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 26, 6:07 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
607 AM CDT SUN APR 26 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRATUS AND FOG IN CENTRAL KANSAS WILL LIKELY CONTINUE INTO THE
FIRST COUPLE HOURS OF THE TAF PERIOD. OTHERWISE...THUNDERSTORM
POTENTIAL WILL BE THE MAIN FOCUS FOR THIS FORECAST. BEST CHANCE
FOR THUNDERSTORMS WILL BE LATER THIS AFTERNOON AND TONIGHT...AND
HEAVY RAINFALL WILL BE POSSIBLE AS WELL. LOCATION OF THE SURFACE
FRONT WILL BE TRICKY TODAY...AND REALLY COULD BE ANYWHERE BETWEEN
KGBD AND KHUT FOR MUCH OF THE DAY BEFORE MOVING EASTWARD TONIGHT
AND ON MONDAY.

SCHRECK

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT SUN APR 26 2009/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AS WELL AS
FLOODING POTENTIAL FOR TODAY THROUGH MONDAY.

TODAY-TONIGHT:
CONVECTION CONTINUES THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS...AHEAD OF THE MAIN UPPER LEVEL SYSTEM THAT IS OVER THE
DESERT SOUTHWEST. THERE HAS BEEN SOME HEAVY RAINFALL ACROSS PARTS OF
SOUTH CENTRAL KANSAS ALREADY...WITH MORE RAIN ON THE WAY. TRICKY
PART OF THE FORECAST TODAY WILL BE WHERE THE SURFACE FRONT WILL SET
UP...AND THAT WILL AFFECT ALL FACETS OF THE FORECAST FROM
TEMPERATURES TO SEVERE WEATHER POTENTIAL.

CONFIDENCE IS FAIRLY HIGH AT THIS POINT THAT THE FRONT WILL SET UP
SOMEWHERE ACROSS CENTRAL KANSAS THIS MORNING. AHEAD OF THE
FRONT...DEWPOINTS WILL BE IN THE 60S...AND WINDS WILL BE GUSTY.
BEHIND THE FRONT...DEWPOINTS WILL LIKELY BE IN THE 40S AND AFTERNOON
HIGHS IN THE MIDDLE 50S TO LOWER 60S. WILL GO WITH A MORE NORTH
SOLUTION AS FAR AS FRONT POSITION...WHICH WOULD RESULT IN KRSL BEING
IN THE MIDDLE 70S RATHER THAN THE MIDDLE 50S.

SEVERE WEATHER POTENTIAL WILL ALSO DEPEND ON FRONTAL POSITION...BUT
AT LEAST MUCH OF THE AREA HAS THE POTENTIAL FOR SEVERE WEATHER
TODAY...AND ESPECIALLY THIS AFTERNOON AND TONIGHT. WITH SOME AREAS
ALREADY SEEING AN INCH OR MORE OF RAIN THIS WEEKEND...AND THE
POTENTIAL FOR ANOTHER 1 TO 2 INCHES THIS AFTERNOON INTO
MONDAY...WILL CONTINUE THE FLOOD WATCH. AXIS OF HEAVIEST RAINFALL
TOTALS IS TRICKY WITH THE UNCERTAIN FRONT POSITION...SO HAVE DECIDED
TO EXPAND THE WATCH FARTHER WEST TO INCLUDE ALL COUNTIES ALONG I-135
AND ALSO ADD A COUPLE COUNTIES FARTHER EAST INTO SOUTHEAST
KANSAS.

AS FAR AS THE GUSTY WINDS TODAY...STRONGEST WINDS WILL BE ACROSS
SOUTHEAST KANSAS. WHILE GUSTY WINDS ARE EXPECTED...THERE IS
NOT EXPECTED TO BE A GREAT DEAL OF SUNSHINE TO ALLOW FOR MIXING.
HOWEVER...IF THERE IS SOME CLEARING...A WIND ADVISORY WOULD LIKELY
BE ISSUED GIVEN STRONG WINDS ALOFT.

MONDAY-TUESDAY:
PRECIPITATION WILL LIKELY CONTINUE ON MONDAY...BEFORE THE FRONT
MOVES EAST OF THE FORECAST AREA MONDAY AFTERNOON/EVENING. WILL KEEP
THE FLOOD WATCH GOING THROUGH MONDAY MORNING. EXPECT TUESDAY TO BE
DRY DURING THE DAY BEFORE THUNDERSTORM CHANCES RETURN FOR TUESDAY
NIGHT.

SKIES ARE GOING TO CLEAR OUT ON MONDAY NIGHT...SO LOWERED OVERNIGHT
LOWS INTO THE UPPER 30S AND LOWER 40S ACROSS MOST OF THE FORECAST
AREA.

WEDNESDAY-SATURDAY:
NO REAL CHANGES MADE TO THIS PORTION OF THE FORECAST GIVEN SEVERAL
FORECAST CONCERNS IN THE NEXT FEW DAYS. IN GENERAL THOUGH...ACTIVE
WEATHER PATTERN WILL CONTINUE AS SOUTHWESTERLY FLOW ALOFT PERSISTS.

SCHRECK

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN FORECAST CONCERN WILL BE VERY LOW CIGS OVERNIGHT AND ADDITIONAL
STORMS SUN AFTERNOON-EVENING.

STORMS OVER SE KS AND SOUTH OF THE BORDER WILL CONTINUE OVER THE
NEXT FEW HOURS. SOME OF THE ACTIVITY WILL SKIRT EXTREME SOUTH
CENTRAL KS THROUGH 08Z BUT WILL NOT HIT IT TOO HARD IN THE KICT TAF.
STORMS DEVELOPED OVER CENTRAL KS A FEW HOURS AGO ALONG THE NOSE OF
THE BETTER THETA-E ADVECTION/ISENTROPIC LIFT...BUT FEEL CONFIDENT
THAT THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA. THE SURFACE
FRONT WILL LIFT BACK TO THE NORTHWEST OVERNIGHT...ALLOWING RICH LOW
LEVEL MOISTURE TO ROLL BACK WEST. THIS WILL CAUSE IFR...AND SOME
LIFR...CIGS TO OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA IN
THE NEXT FEW HOURS. THESE LOWER CIGS WILL STAY IN PLACE MUCH OF THE
DAY FOR CENTRAL KS. STORMS WILL DEVELOP SUN AFTERNOON ALONG THE
SURFACE FRONT OVER CENTRAL KS ON SUN AFTERNOON. ADDITIONAL ACTIVITY
WILL DEVELOP TO THE SOUTHWEST AND WILL AFFECT THE FORECAST AREA
MAINLY AFT ER 00Z.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  64  69  41 /  80  90  50  10
HUTCHINSON      73  61  66  39 /  80  80  50  10
NEWTON          72  62  64  40 /  80  90  50  10
ELDORADO        73  62  66  39 /  80 100  60  10
WINFIELD-KWLD   74  65  72  42 /  80 100  60  20
RUSSELL         73  45  62  38 /  50  70  30  10
GREAT BEND      73  48  63  38 /  50  80  30  10
SALINA          73  52  64  38 /  80  80  40  10
MCPHERSON       72  56  65  40 /  80  90  50  10
COFFEYVILLE     78  65  72  48 /  60 100  70  40
CHANUTE         76  67  69  44 /  60 100  80  30
IOLA            74  66  67  43 /  60 100  80  30
PARSONS-KPPF    77  66  71  46 /  60 100  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR KSZ049-051>053-068>071-083-092>095-098.

&&
Hazardous weather outlook, Apr 26, 5:06 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT SUN APR 26 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
506 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A
SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL
KANSAS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT WITH THESE STORMS. LATER TONIGHT...THE PRIMARY THREAT SHOULD
TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE
THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST FLOOD WATCH FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG
THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND
SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS
WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF
NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC
INFORMATION.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY AND
FRIDAY ACROSS CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Local storm report, Apr 26, 7:49 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     HAIL             ENE WILSON              38.83N 98.47W
04/26/2009  E1.25 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 26, 8:21 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     HAIL             7 W LINCOLN             39.04N 98.28W
04/26/2009  E0.75 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 26, 8:34 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
834 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     HAIL             5 NE LINCOLN            39.09N 98.08W
04/26/2009  E0.75 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 26, 8:51 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             2 W LINCOLN             39.04N 98.19W
04/26/2009  E1.00 INCH       LINCOLN            KS   LAW ENFORCEMENT

&&

LFW
Special weather statement, Apr 26, 10:14 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT SUN APR 26 2009

KSZ053-261615-
CHASE-
1014 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 17 MILES SOUTHEAST OF
MARION...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KRC
Special weather statement, Apr 26, 10:59 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CDT SUN APR 26 2009

KSZ069-261700-
BUTLER-
1059 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 1059 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LEON...OR 14
MILES SOUTH OF EL DORADO...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:14 PM CDTTornado WarningICTCowley, Sumner46 min
Apr 25, 7:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner56 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Apr 25, 8:33 PM CDTTornado WarningICTButler27 min
Apr 25, 8:43 PM CDTAreal Flood WarningICTSumner5 hr
Apr 25, 8:56 PM CDTTornado WarningICTButler, Greenwood34 min
Apr 25, 9:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner43 min
Apr 25, 9:52 PM CDTAreal Flood WarningICTCowley4 hr
Apr 25, 9:52 PM CDTSevere Thunderstorm WarningICTButler14 min
Apr 25, 10:11 PM CDTSevere Thunderstorm WarningICTSaline19 min
Apr 25, 11:46 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more3 hr
Apr 26, 1:42 AM CDTAreal Flood WarningICTCowley5 hr
Apr 26, 5:52 AM CDTTornado WarningICTBarton38 min
Apr 26, 6:27 AM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 7:15 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell45 min
Apr 26, 7:36 AM CDTSevere Thunderstorm WarningICTLincoln, Russell39 min
Apr 26, 8:12 AM CDTSevere Thunderstorm WarningICTLincoln48 min
Apr 26, 8:21 AM CDTTornado WarningICTLincoln39 min
Apr 26, 11:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln60 min
Apr 26, 12:20 PM CDTTornado WarningICTEllsworth, Lincoln25 min
Apr 26, 12:29 PM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 12:37 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln47 min
Apr 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice34 min
Apr 26, 2:19 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more6 hr
Apr 26, 3:29 PM CDTAreal Flood WarningICTSaline9 hr
Apr 26, 3:31 PM CDTTornado WarningICTButler, Sedgwick44 min
Apr 26, 3:39 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 26, 3:39 PM CDTSevere Thunderstorm WarningICTHarvey, Marion36 min
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice41 min
Apr 26, 4:01 PM CDTTornado WarningICTButler, Chase, Marion31 min
Apr 26, 4:31 PM CDTAreal Flood WarningICTEllsworth, McPherson, Reno, Rice, Saline8 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion47 min
Apr 26, 5:24 PM CDTSevere Thunderstorm WarningICTHarper, Kingman51 min
Apr 26, 5:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion38 min
Apr 26, 5:46 PM CDTTornado WarningICTSedgwick44 min
Apr 26, 5:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno36 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningICTSumner31 min
Apr 26, 6:16 PM CDTTornado WarningICTHarvey, Sedgwick27 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner53 min
Apr 26, 6:26 PM CDTAreal Flood WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 1 more6 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion54 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTMarion31 min
Apr 26, 6:59 PM CDTFlash Flood WarningICTSedgwick6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.